Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 29, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 17, 2011, 7:24 AM PST for Snohomish County, Washington. It took effect at Jan 17, 2011, 7:47 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 7:24 AM PST (15:24 UTC)
- In effect from
- Jan 17, 2011, 7:47 AM PST
- Expired
- Jan 17, 2011, 4:33 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Snohomish County, WA
The radar
The Seattle radar (KATX), 60 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Stillaguamish River near Arlington (ARGW1). The gauge peaked at 13.32 ft at Jan 17, 2011, 10:00 AM PST.
- Action stage
- 10.7 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12167000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
055 WGUS46 KSEW 171524 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 724 AM PST MON JAN 17 2011 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH COUNTY. CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. .FLOOD BULLETIN NO. 48 ANOTHER BURST OF HEAVIER RAIN THAT FELL IN THE CASCADES OF SNOHOMISH OVERNIGHT AND EARLY THIS MORNING WILL CAUSE THE NORTH FORK STILLAGUAMISH RIVER AT ARLINGTON TO RISE BRIEFLY ABOVE FLOOD STAGE THIS MORNING. ON THE CHEHALIS RIVER...THE FLOOD CREST THAT IS MOVING DOWNSTREAM LEWIS AND THURSTON COUNTIES WILL CAUSE THE CHEHALIS RIVER AT PORTER IN GRAYS HARBOR TO RISE SLIGHTLY ABOVE FLOOD STAGE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC061-180024- /O.NEW.KSEW.FL.W.0029.110117T1547Z-110118T0206Z/ /ARGW1.1.ER.110117T1547Z.110117T1600Z.110117T1706Z.NO/ 724 AM PST MON JAN 17 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON * UNTIL THIS EVENING. * AT 7:15 AM MONDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 8 AM MONDAY AND CREST NEAR 13.1 FEET AROUND 8 AM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION. A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY FLOOD WARNING SYSTEM. $$ WAC027-180024- /O.NEW.KSEW.FL.W.0030.110117T1830Z-110119T1653Z/ /CRPW1.1.ER.110117T1830Z.110118T1200Z.110119T0753Z.NO/ 724 AM PST MON JAN 17 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE CHEHALIS RIVER AT PORTER * FROM THIS MORNING TO WEDNESDAY MORNING. * AT 6:45 AM MONDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND NOON MONDAY AND CREST NEAR 21.2 FEET AROUND 4 AM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY NIGHT. * IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES. $$ MCDONNAL WEATHER.GOV/SEATTLE
2 follow-up statements
292
WGUS86 KSEW 171909
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1109 AM PST MON JAN 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY.
NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH
COUNTY.
STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
SKAGIT RIVER NEAR CONCRETE AFFECTING SKAGIT COUNTY.
SKAGIT RIVER NEAR MT. VERNON AFFECTING SKAGIT COUNTY.
.FLOOD BULLETIN NO. 51
NORTH WEST REGION
PRECIPITATION RATES WILL EASE TODAY OVER THE NORTH CASCADES. COOLER
AIR MOVING INTO THE REGION WILL DROP THE SNOW LEVEL DOWN TO NEAR
2500 FEET BY LATE THIS AFTERNOON. THE SNOW LEVEL WILL CONTINUE TO
DROP TONIGHT. THE UPPER REACHES OF THE RIVERS HAVE CRESTED OR ARE
IN THE PROCESS OF CRESTING THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC073-180409-
/O.EXT.KSEW.FL.W.0023.000000T0000Z-110118T1154Z/
/NRKW1.2.ER.110117T0826Z.110117T1715Z.110118T0254Z.NR/
1109 AM PST MON JAN 17 2011
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE NOOKSACK RIVER AT NORTH CEDARVILLE
* UNTIL LATE TONIGHT.
* AT 10:15 AM MONDAY THE STAGE WAS 148.8 FEET.
* FLOOD STAGE IS 146.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 148.9 FEET AT 9 AM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 148.0 FEET...THE NOOKSACK RIVER WILL CAUSE WIDESPREAD
FLOODING DOWNSTREAM THROUGH LYNDEN...WITH SWIFT WATERS COVERING
SOME FARM LANDS AND ROADS. EROSION MAY AFFECT SOME RIVER BANKS.
$$
WAC057-180409-
/O.CON.KSEW.FL.W.0021.000000T0000Z-110118T1333Z/
/CONW1.2.ER.110117T0800Z.110117T1900Z.110118T0433Z.NO/
1109 AM PST MON JAN 17 2011
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR CONCRETE
* UNTIL LATE TONIGHT.
* AT 10:45 AM MONDAY THE STAGE WAS 30.0 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESTING NOW AROUND 30.0 FEET. THE RIVER
WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL FLOOD LOW AREAS AND
SECTIONS OF ROADS ALONG THE RIVER FROM ROCKPORT DOWNSTREAM TO
SEDRO WOOLLEY. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT
CORRESPONDS TO A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
WAC057-180409-
/O.CON.KSEW.FL.W.0027.000000T0000Z-110119T0403Z/
/MVEW1.2.ER.110117T1251Z.110118T0600Z.110118T1903Z.NO/
1109 AM PST MON JAN 17 2011
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR MT. VERNON
* UNTIL TUESDAY EVENING.
* AT 10:45 AM MONDAY THE STAGE WAS 29.1 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 31.0
FEET AROUND 10 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY LATE MORNING.
* IMPACT...AT 30.0 FEET...THE SKAGIT RIVER WILL FLOOD FROM SEDRO
WOOLLEY DOWNSTREAM THROUGH MOUNT VERNON TO THE MOUTH. FLOOD WATERS
WILL INUNDATE SOME LOW-LYING ROADS...FARMLANDS AND RESIDENTIAL
AREAS. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO A
PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
WAC061-180408-
/O.EXT.KSEW.FL.W.0029.000000T0000Z-110118T0522Z/
/ARGW1.1.ER.110117T1635Z.110117T1815Z.110117T2022Z.NO/
1109 AM PST MON JAN 17 2011
...FLOOD WARNING EXTENDED UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* UNTIL THIS EVENING.
* AT 10:45 AM MONDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 13.3 FEET AT 10 AM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL
CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY
FLOOD WARNING SYSTEM.
$$
WAC061-180408-
/O.EXT.KSEW.FL.W.0028.000000T0000Z-110118T1316Z/
/ARLW1.2.ER.110117T1324Z.110118T0000Z.110118T0416Z.NO/
1109 AM PST MON JAN 17 2011
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE STILLAGUAMISH RIVER AT ARLINGTON
* UNTIL LATE TONIGHT.
* AT 10:39 AM MONDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.5
FEET AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
TONIGHT.
* IMPACT...AT 17.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE
FLOODING MAINLY IN THE SILVANA AREA, ALONG NORMAN ROAD AND IN
FLORENCE. A STAGE OF 17 FEET ON THE STILLAGUAMISH RIVER CORRESPONDS
ROUGHLY TO PHASE 3 IN THE SNOHOMISH COUNTY FLOOD PROGRAM.
$$
FELTON
WEATHER.GOV/SEATTLE453
WGUS86 KSEW 180033
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
433 PM PST MON JAN 17 2011
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH
COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY.
SKAGIT RIVER NEAR CONCRETE AFFECTING SKAGIT COUNTY.
SKAGIT RIVER NEAR MT. VERNON AFFECTING SKAGIT COUNTY.
STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
.FLOOD BULLETIN NO. 57
NORTH WEST REGION
PRECIPITATION AMOUNTS HAVE BEEN LIGHT DURING THE MORNING AND
AFTERNOON HOURS OVER THE AREA. PRECIPITATION WITH THE NEXT
SYSTEM ON TUESDAY WILL BE SIGNIFICANTLY LESS THAN WHAT HAS OCCURRED
OVER THE LAST COUPLE OF DAYS. IN ADDITION THE SNOW LEVEL WILL BE
DOWN TO AROUND 1500 FEET SO THE PRECIPITATION THAT DOES FALL IN THE
MOUNTAINS WILL BE IN THE FORM OF SNOW AND STAY IN THE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC073-180933-
/O.EXT.KSEW.FL.W.0023.000000T0000Z-110118T1114Z/
/NRKW1.2.ER.110117T0826Z.110117T1715Z.110118T0214Z.NR/
433 PM PST MON JAN 17 2011
THE FLOOD WARNING CONTINUES FOR
THE NOOKSACK RIVER AT NORTH CEDARVILLE
* UNTIL LATE TONIGHT.
* AT 3:15 PM MONDAY THE STAGE WAS 147.0 FEET.
* FLOOD STAGE IS 146.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 148.9 FEET AT 9 AM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 146.5 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW
FLOODING OF LOW PASTURE LANDS ALONG THE RIVER DOWNSTREAM THROUGH
LYNDEN.
$$
WAC057-180933-
/O.EXT.KSEW.FL.W.0021.000000T0000Z-110118T1200Z/
/CONW1.2.ER.110117T0800Z.110117T1715Z.110118T0300Z.NO/
433 PM PST MON JAN 17 2011
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR CONCRETE
* UNTIL LATE TONIGHT.
* AT 4:15 PM MONDAY THE STAGE WAS 28.6 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 30.1 FEET AT 9 AM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL FLOOD LOW AREAS AND
SECTIONS OF ROADS ALONG THE RIVER FROM ROCKPORT DOWNSTREAM TO
SEDRO
WOOLLEY. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO
A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
WAC057-180933-
/O.EXT.KSEW.FL.W.0027.000000T0000Z-110119T1023Z/
/MVEW1.2.ER.110117T1251Z.110118T0600Z.110119T0123Z.NO/
433 PM PST MON JAN 17 2011
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR MT. VERNON
* UNTIL LATE TUESDAY NIGHT.
* AT 4:15 PM MONDAY THE STAGE WAS 30.0 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 31.0
FEET
AROUND 10 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
EVENING.
* IMPACT...AT 30.0 FEET...THE SKAGIT RIVER WILL FLOOD FROM SEDRO
WOOLLEY DOWNSTREAM THROUGH MOUNT VERNON TO THE MOUTH. FLOOD WATERS
WILL INUNDATE SOME LOW-LYING ROADS...FARMLANDS AND RESIDENTIAL
AREAS. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO A
PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
WAC061-180103-
/O.CAN.KSEW.FL.W.0029.000000T0000Z-110118T0522Z/
/ARGW1.1.ER.110117T1635Z.110117T1815Z.110117T1931Z.NO/
433 PM PST MON JAN 17 2011
THE FLOOD WARNING HAS ENDED FOR
THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* AT 3:15 PM MONDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AROUND 11:30 AM MONDAY
AND WILL CONTINUE TO FALL.
$$
WAC061-180933-
/O.EXT.KSEW.FL.W.0028.000000T0000Z-110118T2108Z/
/ARLW1.2.ER.110117T1324Z.110117T1924Z.110118T1208Z.NO/
433 PM PST MON JAN 17 2011
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE STILLAGUAMISH RIVER AT ARLINGTON
* UNTIL TUESDAY AFTERNOON.
* AT 4:09 PM MONDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.6 FEET AT 11 AM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 16.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE MINOR
FLOODING MAINLY IN THE SILVANA AREA...INCLUDING OVER PIONEER
HIGHWAY AND ALONG NORMAN RD. A STAGE OF 16 FEET ON THE
STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE
SNOHOMISH
COUNTY FLOOD PROGRAM.
$$
FELTON
WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 3:00 AM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 17, 3:00 AM PST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST MON JAN 17 2011
.SYNOPSIS...RAIN WILL GRADUALLY DECREASE ACROSS WESTERN WASHINGTON
TODAY...AND A COOLING TREND WILL GET UNDERWAY WITH THE SNOW LEVEL
FALLING BELOW 3000 FEET TONIGHT. A WEAK SYSTEM WILL BRING A LITTLE
RAIN TO THE LOWLANDS TUESDAY WITH SNOW IN THE MOUNTAINS. WEDNESDAY
WILL BE PARTLY SUNNY UNDER AN UPPER LEVEL RIDGE...AND WEAK WEATHER
SYSTEMS WILL MOVE THROUGH THE REGION AGAIN THURSDAY THROUGH SUNDAY.
&&
.SHORT TERM...UPPER LEVEL RIDGING OFFSHORE ALONG 140W IS GIVING
STRONG NORTHWESTERLY FLOW ALOFT OVER THE PACIFIC NORTHWEST. MOISTURE
CONTINUES TO STREAM INTO WESTERN WASHINGTON WITH STRONG OROGRAPHIC
ENHANCEMENT OVER THE WEST SLOPES OF THE CASCADES AND OLYMPIC
MOUNTAINS. SHOWERS OVER THE LOWLANDS ARE MAINLY FALLING OVER
SNOHOMISH COUNTY AND THE NORTHWEST INTERIOR...IN WHAT IS ESSENTIALLY
THE PUGET SOUND CONVERGENCE ZONE IN A CASE OF STRONG LOW LEVEL FLOW.
STRONG SOUTHERLY PRESSURE GRADIENTS THAT DEVELOPED SATURDAY NIGHT
CONTINUE EARLY THIS MORNING WHILE TURNING MORE ONSHORE. THIS IS
PRODUCING LOCALLY WINDY CONDITIONS. TEMPERATURES WERE STILL QUITE
MILD AT 3 AM -- IN THE UPPER 40S TO MID 50S.
THE UPPER RIDGE WILL MOVE TOWARD THE PACIFIC NORTHWEST TODAY. THE
FLOW OF MOISTURE INTO THE REGION WILL CONTINUE TO DECREASE AND THE
AIR MASS WILL COOL. ANOTHER 0.60 TO 1.20 INCHES OF PRECIPITATION IS
LIKELY OVER THE CASCADES TODAY AS THE SNOW LEVEL FALLS FROM AROUND
4500 FT TO 3000 FT. THIS WILL HAVE LITTLE IMPACT HYDROLOGICALLY.
FLOOD CRESTS ON WESTERN WASHINGTON RIVERS ARE MOVING DOWNSTREAM INTO
THE LOWER REACHES EARLY THIS MORNING...AND THIS AMOUNT OF ADDITIONAL
PRECIPITATION CERTAINLY WILL NOT CAUSE AN UPTURN ON REACHES THAT
HAVE ALREADY CRESTED. SEE THE HYDROLOGY SECTION BELOW FOR FURTHER
DETAILS.
THE TREND OF DECREASING SHOWERS WILL CONTINUE IN THE LOWLANDS AS
WELL...AND SHOWERS WILL MOSTLY BECOME LIGHT AND WIDELY SCATTERED
THIS AFTERNOON. A WEAK PUGET SOUND CONVERGENCE ZONE WILL PROBABLY
LINGER THROUGH THIS EVENING OVER THE NORTH SOUND REGION AND INTO THE
CASCADES. THE OVERNIGHT LOWS THIS MORNING WILL BE CLOSE TO 50
DEGREES ACROSS THE WESTERN WASHINGTON LOWLANDS...AND TEMPERATURES
TODAY WILL BE NEARLY STEADY. WINDY CONDITIONS WILL CONTINUE MAINLY
AT THE COAST...ALONG THE STRAIT OF JUAN DE FUCA...AND IN THE PUGET
SOUND REGION.
THE UPPER RIDGE WILL MOVE INLAND TONIGHT AS A FLAT INDISTINCT
FEATURE AND THE COOLING TREND WILL CONTINUE. A WEAK WEATHER SYSTEM
WILL MOVE THROUGH THE FORECAST AREA TUESDAY. MODELS HAVE HAD SOME
DIFFICULTY SETTLING ON THE DETAILS OF THIS FEATURE BUT -- ASIDE FROM
OCCASIONAL RAIN OVER THE LOWLANDS AND SNOW OVER THE MOUNTAINS -- IT
WILL BE AN INCONSEQUENTIAL SYSTEM. WE CAN EXPECT UP TO 0.25 INCHES
OF RAIN IN THE LOWLANDS AND A FEW INCHES OF SNOW IN THE MOUNTAINS
WITH THE SNOW LEVEL 1500 TO 2000 FT. HIGH TEMPERATURES WILL BE CLOSE
TO NORMAL FOR A CHANCE...IN THE MID 40S.
AS THAT SYSTEM CROSSES THE CASCADES AND MOVES OFF TO THE SOUTHEAST
TUESDAY NIGHT...AN UPPER RIDGE OFFSHORE WILL BUILD AGAIN ALONG 140W.
THIS WILL BRING A SHORT DRY SPELL TO WESTERN WASHINGTON. AGAIN THE
COOLING TREND WILL CONTINUE AND SOME CLEARING TUESDAY NIGHT WILL
ALLOW OVERNIGHT ALLOWS TO FALL MOSTLY INTO THE 30S. A FEW SPOTS
COULD EVEN DROP BELOW FREEZING. WEDNESDAY WILL BE PARTLY SUNNY WITH
HIGHS IN THE LOWER TO MID 40S. MCDONNAL
.LONG TERM...THE UPPER RIDGE WILL PROGRESS INLAND WEDNESDAY NIGHT OR
THURSDAY...AND A WEAK FRONTAL SYSTEM IMMEDIATELY UPSTREAM OF THE
RIDGE WILL BRING PRECIPITATION BACK TO WESTERN WASHINGTON. BEYOND
THURSDAY MODELS AGREE ROUGHLY THAT WEAK WEATHER SYSTEMS WILL
CONTINUE TO MOVE INTO THE REGION BUT DETAILS REMAIN HIGHLY UNCERTAIN
-- AS HAS BEEN THE CASE RECENTLY. HOWEVER WE CAN SAY CONFIDENTLY
THAT THIS WILL BE A GENERALLY UNEVENTFUL PERIOD. NONE OF THE SYSTEMS
MOVING INTO THE REGION THURSDAY THROUGH SUNDAY APPEAR TO BE OF MUCH
IMPACT WITH REGARD TO PRECIPITATION...WIND...OR TEMPERATURES.
MCDONNAL
&&
.HYDROLOGY...RAINFALL IN THE NORTH CASCADES HAS BEEN MODERATE
OVERNIGHT. MANY UPSTREAM TRIBUTARIES HAVE BEEN SHOWING A RESPONSE BY
RISING AGAIN. THESE RISES SHOULD NOT LAST LONG BUT THEY HAVE
PROMPTED SOME UPWARD REVISIONS ON A FEW RIVER FORECASTS. MODERATE
RAIN WILL CONTINUE OVER THE NORTH CASCADES THIS MORNING BEFORE
ENDING WHEN COLD AIR MOVES INLAND THIS AFTERNOON.
MOST REACHES OF THE NOOKSACK RIVER APPEAR TO BE THE LEAST LIKELY TO
FLOOD...A WARNING IS IN EFFECT FOR THE AREA AROUND NORTH CEDARVILLE
BUT SO FAR IT APPEARS FLOODING IS UNLIKELY ELSEWHERE ALONG THE
NOOKSACK SYSTEM. THE STILLAGUAMISH RIVER HAS SEEN RECENT RISES AS
WELL BUT SHOULD REMAIN BELOW FLOOD STAGE.
WENT AHEAD WITH A FLOOD WARNING FOR THE SKAGIT NEAR MOUNT VERNON
EARLIER. THE RIVER HAS BEEN RISING STEADILY AND UPSTREAM TRIBUTARIES
HAVE CONTINUED TO MOVE UP. NOT SURE WHETHER THE WATER ROUTED FROM
UPSTREAM OR THE LOCAL INFLOW WILL BE THE DOMINANT FEATURE BUT IT
DOES SEEM LIKE THE SKAGIT WILL HAVE MINOR FLOODING ALONG ITS LENGTH.
THE SNOHOMISH DRAINAGE WILL HAVE MAJOR OR MODERATE FLOODING. THERE
IS ALREADY MAJOR FLOODING ON THE SNOQUALMIE RIVER AROUND CARNATION
AND THIS SHOULD SPREAD TO THE SNOHOMISH RIVER LATER THIS MORNING.
THERE HAD BEEN MANY CONSECUTIVE HOURS OF MODERATE RAIN IN THE
CENTRAL CASCADES BUT THIS HAS TAPERED. THIS RAIN WAS ENOUGH TO DRIVE
THE CEDAR RIVER ABOVE FLOOD STAGE.
SOME RIVERS FLOWING OUT OF THE SOUTH CENTRAL CASCADES HAVE CRESTED
AND FALLEN BELOW FLOOD STAGE...INCLUDING THE CARBON...NISQUALLY...
AND UPPER COWLITZ. THE COWLITZ AROUND RANDLE IS HAVING MAJOR
FLOODING AND WILL REMAIN ABOVE FLOOD STAGE THROUGH TUESDAY.
A COUPLE OF RIVERS FLOWING OFF THE SOUTHERN OLYMPICS...THE SKOKOMISH
AND SATSOP...HAVE MINOR FLOODING. HEAVY RAIN THAT WAS FORECAST FOR
THE WILLAPA HILLS LARGELY DID NOT MATERIALIZE AND THE CHEHALIS RIVER
WILL HAVE ONLY SOME MINOR FLOODING AT WORST. A FLOOD WATCH REMAINS
IN EFFECT ALONG THE CHEHALIS VALLEY AND ALSO OVER SKAGIT AND WHATCOM
COUNTIES.
THE GREEN RIVER IS SLIGHTLY ABOVE FLOOD STAGE AND WILL CONTINUE TO
CAUSE MINOR FLOODING OVER LOW LYING FARM LANDS ON THE MIDDLE GREEN
RIVER UPSTREAM OF AUBURN. THE FORECAST IS FOR RELEASES FROM HOWARD
HANSON DAM TO KEEP THE RIVER RUNNING AT ABOUT TEN THOUSAND CFS
THROUGH THE NEXT FOUR DAYS. ONCE THE RIVER FALLS BACK BELOW FLOOD
STAGE...NO MORE FLOODING IS EXPECTED FOR THE NEXT 10 DAYS. BURKE
&&
.AVIATION...STRONG...WLY FLOW ALOFT WILL PERSIST. A CDFNT ABOUT 150
MILES NW OF THE COAST WILL SWEEP ACROSS THE AREA LATER THIS MORNING.
THE AIR MASS WILL BE MARGINALLY UNSTABLE TODAY BUT WILL STABILIZE
OVERNIGHT. STRONG...LOW LEVEL ONSHORE FLOW WILL RELAX OVERNIGHT. THE
CASCADES AND OLYMPIC RANGE WILL BE OBSCURED TODAY. CIGS WILL MAINLY
BE IN THE MVFR CATEGORY TODAY BUT THERE WILL BE SOME IMPROVEMENT
THIS AFTERNOON.
KSEA...THE SAND POINT PROFILER STILL SHOWED SW WINDS OF 50 KT JUST
ABOVE THE SFC...SO WILL EXTEND THE LLWS TIL 1800 UTC. OTHERWISE
EXPECT MVFR CIGS TO PERSIST THRU THIS MORNING...BECOMING VFR THIS
AFTERNOON.
&&
.MARINE...A COLD FRONT ABOUT 130 NM NW OF THE WASHINGTON COAST WILL
SWEEP ACROSS THE AREA BY NOON TODAY. EXPECT STRONG ONSHORE FLOW
BEHIND THIS FRONT...WITH HIGH END GALES POSSIBLE OVER THE CENTRAL
AND EASTERN STRAIT OF JUAN DE FUCA. THE ONSHORE FLOW WILL WEAKEN
TONIGHT...WITH LIGHT ONSHORE FLOW ANTICIPATED TUE AND WED.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES...WARNINGS...AND/OR ADVISORIES ARE IN EFFECT
FOR MUCH OF THE CWA.
PZ...GALE WARNINGS ARE IN EFFECT FOR THE CENTRAL/EASTERN STRAIT OF
JUAN DE FUCA AND THE PUGET SOUND/HOOD CANAL.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINING WATERS.
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ROUGH GRAYS HARBOR
BAR CONDITIONS THRU LATE TUE NIGHT.
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 5:25 PM PST | River Flood Warning | SEW | Whatcom | 28 hr |
| Jan 16, 5:25 PM PST | River Flood Warning | SEW | Thurston | 34 hr |
| Jan 16, 9:05 PM PST | Small Craft Advisory | SEW | 24 hr | |
| Jan 16, 11:02 PM PST | Areal Flood Warning | SEW | King | 30 hr |
| Jan 16, 11:40 PM PST | River Flood Warning | SEW | King | 4 days |
| Jan 16, 11:40 PM PST | River Flood Warning | SEW | King | 9 days |
| Jan 17, 12:41 AM PST | River Flood Warning | SEW | Skagit | 45 hr |
| Jan 17, 2:59 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 54 hr | |
| Jan 17, 3:30 AM PST | River Flood Warning | SEW | Snohomish | 18 hr |
| Jan 17, 7:24 AM PST | River Flood Warning | SEW | Grays Harbor | 51 hr |
| Jan 17, 8:01 AM PST | Winter Weather Advisory | SEW | 11 hr | |
| Jan 17, 12:28 PM PST | Wind Advisory | SEW | 5 hr | |
| Jan 17, 12:47 PM PST | Areal Flood Warning | SEW | Snohomish | 20 hr |
| Jan 17, 1:05 PM PST | Areal Flood Warning | SEW | Lewis | 6 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.